Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lower back discomfort (pain)
Mar 10, 2005

I am a 51 year old male who has been HIV-positive for over 20 years. I currently have a CD4 count of 350 and n/d viral load. I am pretty happy with my drug regimen which is Sustiva and Truvada which I started Nov 2004. The past couple of weeks I am starting to have lower back pain. My CBC panel is OK, liver enzymes are OK and my PSA reading and Prostate is OK. My doctor checked my bladder as well. I made an appointment to see a chiro... Can you give me feed back on who else I should do? I was thinking of seeing a neurologist as well. Thank you for having such a wonderful site ... I learned so much from this site.

Response from Dr. Conway

Thanks for the kind comments about the site. I am also quite happy for you that the regimen you are on is simple and is working.

The first thing is to do tests to figure out what is hurting (bones, joints, or underlying structures). A plain X-ray of your lower bakc and perhaps other tests can help to do this. Sometimes, the tests are better at figuring out what is NOT wrong, and you can get at the answer by the process of elimination. I would not think a neurologist needs to be involved at this point, unless you have numbness or weakness in the legs as a result of this back pain.

Once you figure out what specifically hurts in your back, your docs might well be able to design a specific treatment to address the problem.



Previous
HIV
Next
Does sudden Spike = Resistance

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement